Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 17, 2007, 12:49 PM CDT for Price County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 12:49 PM CDT (17:49 UTC)
- Expired
- Jun 17, 2007, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Price County, WI
The radar
The Duluth radar (KDLH), 192 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:21 AM CDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jun 17, 3:21 AM CDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 AM CDT SUN JUN 17 2007 .DISCUSSION... FORECAST FOCUS ON STRONG FRONTAL SYSTEM TRIGGERING TSTMS TODAY THROUGH MONDAY. SOME SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL...AS WELL AS HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON...THROUGH MONDAY. CURRENT MOSAIC RADAR IMAGERY SHOWS A LARGE AREA OF TSTMS TRACKING ENE ALONG A SFC WARM FRONT IN CEN ND. THIS AREA IS CO-LOCATED WITH STRONG ASCENT FROM THE RER OF THE UPR LVL JET. LARGE HAIL AND TORNADOES HAVE BEEN REPORTED WITH THIS AREA OF STORMS IN ND EARLY THIS MORNING. AS THE WARM FRONT LIFTS NORTH OVER THE FA AND INTO SRN CANADA BY MID DAY...THE ONGOING SHRA/TSTMS WILL SPREAD NEWRD ACROSS NRN MN. INCREASED TO LIKELY WORDING FOR THIS AREA THROUGH THE AM...KEEPING CHC POPS ELSEWHERE. GOOD MODEL AGREEMENT IN THE PLACEMENT OF THE SFC FEATURES TODAY...ALTHOUGH THE NAM HAS THE LOW DEEPENING A FEW MB LOWER /992 MB/ THAN THE GFS. BY THIS AFTERNOON...THE SFC LOW WILL BE CENTERED IN FAR NW MN...WHILE A STRONG COLD FRONT EXTENDS SWRD OVER THE CEN DAKOTAS. THE WARM FRONT AND BULK OF AFTN TSTMS ARE EXPECTED TO REMAIN ALONG AND JUST N OF THE INTL BORDER. THE NORTHLAND WILL BE SITUATED IN THE WARM SECTOR TODAY...WITH AN IMPRESSIVE 50 KT LLJ WITH A FETCH FROM THE GULF. AFTRN HEATING WILL MIX DOWN SFC WINDS OF AROUND 20-25 KTS FOR MOST LOCALES...A WIND ADVISORY MAY BE NEEDED IN THE SW ZONES. THE STRONG MOISTURE TRANSPORT PROVIDING ABUNDANT MOISTURE /PW UPWARDS 1.5 IN/ AND DEEP FORCING ASSOCIATED WITH THE COLD FROPA WILL BE SUFFICIENT FOR SVR STORMS AND LOCALLY HEAVY RAIN THIS AFTRN AND OVERNIGHT...CONTINUING IN WI ON MID DAY. SOME UNCERTAINTY IN TIMING AND PLACEMENT OF TSTMS THIS AFTRN/EARLY EVENING DUE TO CAPPING INVERSION PER FCST SOUNDINGS. HOWEVER...CAP QUICKLY WEAKENS /00-02Z/ AS COLD FRONT APPROACHES...WHERE TSTMS WILL SPREAD EAST OVER THE MN ZONES THROUGH THE NIGHT...AND WIS ZONES MONDAY. MUCAPE VALUES OF 1500-2000 J/KG EXISTS ALONG THE FRONT TO TAP INTO ONCE CAP BREAKS...WITH A BACKING WIND PROFILE AND 20-30 KT SHEAR. UPR LVL SUPPORT WILL ALSO BE FOUND WITH A MAX 200 MB JET DIV ZONE CO- LOCATED WITH THE CF OVERNIGHT. INCREASED TO LIKELY POPS FROM WEST TO EAST WITH THE FROPA THROUGH MON. ALSO INCREASED QPF...WHERE AMOUNTS IN EXCESS OF 2 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS UNDER THE STRONGER STORMS. && .AVIATION... NW/SE AXIS OF INSTABILITY ASSOCIATED WITH 85H WARM FRONT WILL PUSH ACROSS CWA DURING MORNING HOURS. TEMPO MVFR CONDITIONS EXPECTED IN ELEVATED CONVECTION.CEILINGS/VIS SHOULD IMPROVE AFTER LATE MORNING.CAP WILL TRY TO LIMIT CONVECTION OVER MOST TERMINALS THROUGH MID AFTERNOON HOWEVER CONFIDENCE IS LOW AS INSTABILITY INCREASES. MAY NEED TO INCLUDE LLWS BY AFTERNOON AS CORE OF LLJ PASSES OVERHEAD. && POINT TEMPS/POPS... DLH 79 63 75 52 / 40 50 70 10 INL 79 62 71 52 / 70 60 40 10 BRD 90 67 74 56 / 40 70 40 10 HYR 88 69 79 56 / 40 20 60 10 ASX 82 68 79 54 / 40 20 60 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/CANNON
Hazardous weather outlook, Jun 17, 5:41 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 541 AM CDT SUN JUN 17 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-181200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 541 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY AND OVERNIGHT. A FEW THUNDERSTORMS MAY BE SEVERE THIS MORNING IN THE BORDERLAND. THE STORMS MAY WEAKEN OR DISSIPATE IN THE LATE MORNING AND AFTERNOON...BUT WILL REDEVELOP THIS EVENING IN THE WEST. THESE STORMS WILL THEN SPREAD EAST OVER THE FORECAST AREA THROUGH THE NIGHT. SEVERE STORMS ARE EXPECTED LATE AFTERNOON AND OVERNIGHT...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE FOUND ACROSS THE EASTERN HALF OF THE FORECAST AREA ON MONDAY. THESE STORMS MAY BECOME SEVERE...MAINLY IN NORTHWEST WISCONSIN. A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GRANING
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:55 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 35 min |
| Jun 17, 11:08 AM CDT | Special Marine Warning | DLH | 97 min | |
| Jun 17, 12:34 PM CDT | Special Marine Warning | DLH | 41 min | |
| Jun 17, 10:08 AM CDT | Severe Thunderstorm Warning | DLH | Douglas | 40 min |
| Jun 17, 1:10 PM CDT | Severe Thunderstorm Warning | DLH | Price | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.